MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH BME SPEED(TM) IMPLANT KIT 11 X 10 MM; STAPLE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH BME SPEED(TM) IMPLANT KIT 11 X 10 MM; STAPLE, FIXATION, BONE
Model Number SE-1110
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Part # se-1110.Synthes lot # bse181038.Supplier lot # 1807120256.Expiration date: november 26, 2023.Date of manufacture: january 3, 2019.Supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during an open reduction internal fixation (orif) procedure that the staple released on its own.The surgeon did not press the button, which should have released the staple.There was no reported surgical delay.No fragments were generated.The procedure was completed successfully.There was no consequence to the patient.Concomitant devices reported: speed drill kit (part number bdk200042, lot bdk200042, quantity 1).This report involves one (1) bme speed(tm) implant kit 11 x 10 mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary product was not returned.Reviewing attached picture, the complaint condition of "dr donald states that he did not press the button to release the staple - rather it came off prematurely on its own accord" cannot be confirmed.The pictures received does not show a product at all.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated: the procedure was able to be completed with the implant.Once it was inserted into the patient the device came off the inserter on its own.The surgeon was able to salvage it and press it into place with pressure.Concomitant devices reported: speed compression implant sizing guide (part #: sg-1, lot #: bsg180969, quantity: 1), speed drill kit (part #: dk-200, lot #: bdk200042, quantity: 1).

Brand Name
BME SPEED(TM) IMPLANT KIT 11 X 10 MM
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10587447
Report Number8030965-2020-07446
Device Sequence Number11468693
Product Code JDR
UDI-Device Identifier00810633020128
UDI-Public(01)00810633020128
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2023
Device Model NumberSE-1110
Device Catalogue NumberSE-1110
Device Lot NumberBSE181038
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date10/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPEED COMPRESSION IMPLANT SIZING GUIDE; SPEED DRILL KIT WITH 2.0MM DRILL BIT; SPEED DRILL KIT WITH 2.0MM DRILL BIT; SPEED DRILL KIT WITH 2.0MM DRILL BIT
Patient Age13 YR